Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 19, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 7, 2006, 3:46 AM CDT for Barber County, Pratt County, Stafford County, Kansas. It took effect at Apr 7, 2006, 9:31 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 3:46 AM CDT (08:46 UTC)
- In effect from
- Apr 7, 2006, 9:31 AM CDT
- Expired
- Apr 7, 2006, 5:24 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4706 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 070846 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 346 AM CDT FRI APR 7 2006 ...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS TODAY... .A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG NORTHWEST WINDS TO ALL OF SOUTHWEST KANSAS TODAY. THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST. KSZ030-031-043>046-061>065-074>080-084>089-071700- /O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ /O.NEW.KDDC.HW.W.0003.060407T1500Z-060407T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 346 AM CDT FRI APR 7 2006 /246 AM MDT FRI APR 7 2006/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN SHORTLY AFTER DAWN THIS MORNING. WINDS WILL GRADUALLY INCREASE IN STRENGTH BY LATE MORNING REACHING 35 TO 45 MPH WITH HIGHER GUSTS OF 55 TO 60 MPH...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO ROTATE THROUGH MOST OF THE AREA. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KSZ066-081-090-071700- /O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ /O.NEW.KDDC.WI.Y.0019.060407T1500Z-060407T2300Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 346 AM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN BY MID- MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO ROTATE THROUGH PORTIONS OF THE AREA . A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UMSCHEID
3 follow-up statements
000 WWUS73 KDDC 071431 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 931 AM CDT FRI APR 7 2006 ...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS TODAY... .A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG NORTHWEST WINDS TO ALL OF SOUTHWEST KANSAS TODAY. THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST. KSZ030-031-043>046-061>065-074>080-084>089-072100- /O.EXT.KDDC.HW.W.0003.060407T1431Z-060407T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 931 AM CDT FRI APR 7 2006 /831 AM MDT FRI APR 7 2006/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS OF 50 TO 60 MPH ARE EXPECTED...ESPECIALLY NEAR RAIN BANDS THAT WILL ROTATE THROUGH PORTIONS OF SOUTHWEST KANSAS DURING THE DAY. THE HIGH WINDS WILL AFFECT FAR WESTERN KANSAS EARLY THIS MORNING AND WILL GRADUALLY SHIFT EAST ACROSS SOUTHWEST KANSAS DURING THE DAY. THE WINDS WILL GRADUALLY BEGIN TO SUBSIDE BY THIS EVENING. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KSZ066-081-090-072100- /O.EXT.KDDC.WI.Y.0019.060407T1431Z-060407T2300Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 931 AM CDT FRI APR 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN BY MID- MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO ROTATE THROUGH PORTIONS OF THE AREA. THE WINDS WILL GRADUALLY BEGIN TO SUBSIDE BY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
000 WWUS73 KDDC 072024 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CDT FRI APR 7 2006 ...POWERFUL SPRING STORM WILL CONTINUE TO BRING STRONG WINDS TO SOUTHWEST KANSAS THROUGH EARLY THIS EVENING... .A VERY DEEP AND SLOW MOVING STORM OVER EASTERN KANSAS WILL CONTINUE TO BRING STRONG WINDS TO SOUTHWESTERN KANSAS. AS THE SURFACE LOW CONTINUES TO MOVE INTO THE MISSISSIPPI RIVER VALLEY...WINDS WILL GRADUALLY DECREASE OVER THE AREA. KSZ030-031-043>046-061>065-074>080-084>089-080300- /O.EXT.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 324 PM CDT FRI APR 7 2006 /224 PM MDT FRI APR 7 2006/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED TO CONTINUE THROUGH 10 PM CDT. THE WINDS WILL GRADUALLY BEGIN TO SUBSIDE THIS EVENING AS THE SURFACE LOW MOVES EAST. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KSZ066-081-090-080300- /O.EXT.KDDC.WI.Y.0019.000000T0000Z-060408T0300Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 324 PM CDT FRI APR 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. WINDS WILL GRADUALLY SUBSIDE BY 10 PM CDT AS THE SURFACE LOW MOVES EAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 28
000 WWUS73 KDDC 072224 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 524 PM CDT FRI APR 7 2006 ...POWERFUL SPRING STORM WILL CONTINUE TO BRING STRONG WINDS TO SOUTHWEST KANSAS THROUGH EARLY THIS EVENING... .A VERY DEEP AND SLOW MOVING STORM OVER EASTERN KANSAS WILL CONTINUE TO BRING STRONG WINDS TO SOUTHWESTERN KANSAS. AS THE SURFACE LOW CONTINUES TO MOVE INTO THE MISSISSIPPI RIVER VALLEY... WINDS WILL GRADUALLY DECREASE OVER THE AREA. KSZ043-044-061>063-074>077-084>087-072330- /O.CAN.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 524 PM CDT FRI APR 7 2006 /424 PM MDT FRI APR 7 2006/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WINDS ARE NOW BELOW HIGH WIND WARNING CRITERIA AND WILL CONTINUE TO SLOWLY DECREASE THIS EVENING. $$ KSZ066-081-090-080300- /O.UPG.KDDC.WI.Y.0019.000000T0000Z-060408T0300Z/ /O.EXA.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 524 PM CDT FRI APR 7 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED TO CONTINUE THROUGH 10 PM CDT. THE WINDS WILL GRADUALLY BEGIN TO SUBSIDE THIS EVENING AS THE SURFACE LOW MOVES EAST. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ030-031-045-046-064-065-078>080-088-089-080300- /O.CON.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS-KIOWA-CLARK- COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...ASHLAND...MINNEOLA...COLDWATER... PROTECTION 524 PM CDT FRI APR 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED TO CONTINUE THROUGH 10 PM CDT. THE WINDS WILL GRADUALLY BEGIN TO SUBSIDE THIS EVENING AS THE SURFACE LOW MOVES EAST. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ 06
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:19 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 7, 3:19 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 319 AM CDT FRI APR 7 2006 .DISCUSSION... DAYS 1-2... MAIN CHALLENGE IS THE WIND FORECAST TODAY AND HOW TO HANDLE IT WITH HEADLINES. EARLY THIS MORNING THE UPPER LOW WAS REALLY WOUND UP ALONG THE CENTRAL KS/NEB BORDER PER WV IMAGERY. 08Z SURFACE OBS SUGGEST 983MB SFC LOW CENTER STACKED BENEATH H5 LOW. THIS CONFIGURATION WILL CONTINUE TO ALLOW FOR A FAIRLY UNIDIRECTIONAL WIND PROFILE TO SUPPORT MECHANICAL MIXING DESPITE THE LACK OF DIRECT INSOLATION WITH CLOUDS AND PRECIP. IN FACT THE MORE MODERATE AREAS OF PRECIPITATION SHOULD ALLOW 40 TO 50KT WINDS TO OCCASIONALLY REACH THE SURFACE IN GUSTS...PARTICULARLY AROUND MIDDAY. WILL GO WITH LIKELY POPS IN THE NORTHERN HALF OF CWA THROUGH MIDDAY WITH CHANCE POPS FARTHER SOUTH. AS SYSTEM WEAKENS/FILLS TODAY THE DEFORMATION PCPN AREA WEST OF THE LOW WILL WEAKEN AS WELL. ALL THE MODELS SHOW H85 ZERO CELSIUS LINE CHARGING SOUTH BY MIDDAY. I DOUBT HOWEVER THERE WILL BE ANY SNOW THIS FAR SOUTH, BUT THERE MAY BE SOME WET FLAKES MIXED IN UP IN THE SCOTT CITY-DIGHTON AREAS BEFORE PCPN ENDS THIS AFTN. ALREADY SNOWING NOW IN SIDNEY NE AT THIS TIME (08Z). REGARDING THE WINDS AND HOW TO HANDLE THEM WITH HEADLINES...WILL GO AHEAD AND HOIST A WARNING FOR MOST OF THE CWA...ON THE BASIS THAT SUSTAINED WINDS SHOULD REACH 40 MPH AT MOST LOCALES FOR AT LEAST A COUPLE HOURS TODAY ANYWHERE FROM 15Z TO LATE THIS AFTERNOON...AND ALSO FOR CONSISTENCY SAKE SINCE GLD...PUB...AMA...OUN WILL HAVE HIGH WIND WARNINGS OUT. IT DOESNT APPEAR TO BE A VERY GUSTY TYPE OF WIND GIVEN THE LACK OF DEEP LAYER MIXING...BUT IN AREAS OF HEAVIER PCPN THERE MAY BE SOME GUSTS OF 55 TO 60 MPH OR SO. TEMPS SHOULD GO NOWHERE TODAY...AND WILL PLAY THAT IN THE GRIDS WITH TEMPS SLOWLY FALLING INTO THE MID 40S IN THE NORTHERN CWA BY MIDDAY AND AFTERNOON. TONIGHT...REMNANT LOW CLOUDS SHOULD STICK AROUND FOR AT LEAST THE FIRST HALF OF THE NIGHT BUT CONTINUED SUBSIDENCE WITH LOW LEVEL RIDGING COMING IN SHOULD HELP CLEAR THINGS OUT. HIGH PRESSURE WILL DOMINATE SATURDAY WITH RECIRCULATED COOL AIR AROUND THE SURFACE HIGH...SO TEMPS SHOULD STRUGGLE TO GET WARM. APRIL SUN SHOULD ALLOW THE AFTERNOON TEMPS TO GET TO 60 THOUGH. UMSCHEID DAYS 3-7... NO MAJOR CHANGES PLANNED IN THE EXTENDED. JUST FEW SMOOTHING AND ISC GRID TWEAKS. THE PATTERNS OF THE ECMWF...GFS...UKMET AND NAM80 ARE ALL STAYING ABOUT THE SAME THROUGH DAY 5. IN THE DAY 6-7 TIME FRAME...THE GFS DIVERGES FROM THE ECMWF 5H PATTERN WITH THE EC KEEPING A LITTLER STRONGER HIGH PRESSURE RIDGE OVER THE SOUTHEASTERN PLAINS THAN THE GFS. THE MENTION OF LOW POPS MONDAY NIGHT AND TUESDAY STILL SEEM WARRANTED AS AN OPEN SHORT WAVE CROSSES QUICKLY FROM SOUTHWEST TO EAST ACROSS THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... DDC 51 30 60 39 / 50 10 0 0 GCK 49 26 61 41 / 60 10 0 0 EHA 53 28 64 43 / 50 0 0 0 LBL 54 27 64 42 / 40 10 0 0 HYS 53 26 56 38 / 60 20 0 0 P28 58 35 57 40 / 30 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON FOR KSZ030-KSZ031-KSZ043-KSZ044- KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ074-KSZ075- KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ084-KSZ085-KSZ086-KSZ087- KSZ088-KSZ089. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON FOR KSZ066-KSZ081-KSZ090. && FN25/12
Hazardous weather outlook, Apr 6, 5:12 AM CDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 512 AM CDT THU APR 6 2006 KSZ030-031-043>046-061>066-074>081-084>090-071000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 512 AM CDT THU APR 6 2006 /412 AM MDT THU APR 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY EAST OF HIGHWAY 183 DURING THE MIDDAY AND EARLY AFTERNOON. HAIL UP TO NICKEL SIZE WILL BE POSSIBLE IN THE STRONGEST STORM. THE THREAT FOR THUNDERSTORMS SHOULD DIMINISH AFTER 4 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT FOR FRIDAY. NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE AS A MAJOR SPRING STORM SYSTEM MOVES ACROSS KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:46 AM CDT | High Wind Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.